Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

I got TB disease to the small intestine

sir,I got TB disease to the small intestine and that infected part nearly 3/4 meter was removed by major operation and after that I used anti TB drugs for nine months till November 16.Now I am feeling some difficulty like getting loose motion once in the morning. sir kindly tell me that can I lead a normal life as usual like before or the quantity of food will be decreased.
Asked On : Wed, 29 Dec 2010
Answers:  3 Views:  549
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
1. You haven't mentioned the duration and details of your present symptom viz. 'loose motion in the morning'. Anyway. Taking for granted a short duration of this problem (Maximum over a couple of weeks or so), it may have been caused by an endemic intestinal infection like amoebic colitis or subacute enteritis (viral) etc. It will be cured with appropriate treatment prescribed by your doctor.
2. If your tubercular disease has been treated adequately surgically+medically, and if your innate immunity is good, then you will be able to live a normal life.
However, there is a pitfall in this answer which needs to be discussed as you have not mentioned the exact segment of the intestine that was resected during surgery. If terminal ileum is resected, then malabsorption may result which in turn can lead to loose motions. You will be able to get this issue clarified easily from your physician/surgeon.
Thanks. Wish you all the best.
Answered: Tue, 12 Jun 2012
I find this answer helpful
General Surgeon Dr. Inderjeet Yadav's  Response
usually terminal part of small intestine is affected by TB
most probably that part has been removed in your case . Terminal part of intestine is responsible for absorption of bile salt for enterohepatic cycle. If that part is removed then body is not able to absorb bile salts properly and these salts then go to large intestine causing diarrhoea. So i think what is happening in your case is normal. But to be on safer side get stool examination done to rule out presence of infection and also get one ultrasonography of abdomen done.
U can live a normal life but it will take some time and change in dietary habits. Try to take small meals at frequent intervals say every 3 hours. Never consume heavy meals and high osmotic things. Add lots of fibres to your diet .You may add psyllium husk to diet. Drink lot of water.
Answered: Tue, 12 Jun 2012
I find this answer helpful
General & Family Physician Dr. Ajay Singh's  Response
it is normal to have frequent stools or watery stool 1-2 years after Small Intestine removal, your body will take time and adjust help it by taking similar kind of food
and increase multi vitamin intake, you should be alright.
Answered: Fri, 31 Dec 2010
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor